Alert archive / South Carolina / Flash Flood Warnings in 2000
Flash Flood Warning 8, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Sep 22, 2000, 4:30 PM EDT for Kershaw County, Richland County, South Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2000, 4:30 PM EDT (20:30 UTC)
- Expired
- Sep 22, 2000, 8:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
Counties Kershaw County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 43 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2407 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCAE 222034 FFWCAE SCC055-079-230030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 430 PM EDT FRI SEP 22 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLASH FLOOD WARNING FOR... RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 830 PM EDT. HEAVY RAINS FROM 4 TO 5 INCHES HAVE FALLEN IN A SHORT PERIOD OF TIME IN THE ELGIN AND PONTIAC AREA OF RICHLAND COUNTY AND KERSHAW COUNTY. RADAR SHOWS ADDITIONAL RAINFALL WILL OCCUR OVER THIS AREA DURING THE NEXT FEW HOURS WHICH WILL LIKELY CAUSE FLOODING IN FLOOD PRONE AREAS AND POOR DRAINAGE AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COuLUMBIA. JDB/RJL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 2:35 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 22, 2:35 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
235 PM EDT FRI SEP 22 2000
RADAR/SATELLITE/SFC DATA INDICATES SFC LOW MOVING INTO SOUTHWEST
GEORGIA. AVN/ETA SOLUTION FOR MOVING REMNANTS OF TROPICAL STORM INTO
THE MIDLANDS TONIGHT APPEARS ON TRACK. MODEL GUIDANCE IS CLOSE TO
NHC TRACK. WIDESPREAD SHOWERS IN CENTRAL GEORGIA MOVING TOWARD AREA.
WEAK WEDGE IN UPSTATE SOUTH CAROLINA/NORTH MIDLANDS...SFC BOUNDARY
ACROSS AREA WILL LIKELY FOCUS CONVECTION. AIRMASS MARGINALLY
UNSTABLE WITH LI AROUND -3. MODEL SOUNDINGS SHOW SR HELICITY
INCREASING TONIGHT TO 240 TO 280 AS 850MB WINDS INCREASE TO 25 TO 40
KTS FROM THE SOUTH/SOUTHWEST/JUST EAST OF LOW CENTER. WITH DEWPOINTS
IN THE LOW TO MID 70S...AND VORT MAX APPROACHING POTENTIAL FOR
ISOLATED TORNADOES ALONG BOUNDARY. ALREADY SEEING MID LEVEL ROTATION
WITH A FEW STORMS ON 88D. FLASH FLOOD THREAT CONTINUES...OUR
ESTIMATE REMAINS 3 TO 5 INCHES MAX...WITH 2 TO 4 BASIN AVERAGE AFTER
COORDINATION WITH ATL RFC. THIS IS CLOSE TO FLASH FLOOD GUIDANCE
ESPECIALLY IN THE CSRA. EXPECT BULK OF HEAVY RAIN OVERNIGHT...MAY
LINGER IN THE EARLY MORNING...DEPENDS HOW FAST STORM MOVES NORTHEAST
OF AREA. MODEL T-SECTIONS SHOW LOW TO MID LEVEL MOISTURE HIGH THRU
SAT...BEST LIFT IN THE EAST. SECONDARY VORT MAX MOVES THRU IN THE
AFTERNOON...SO CANT RULE OUT SHOWERS IN THE AFTERNOON...ALTHOUGH
EXPECT BEST CHANCE MORNING. WITH MOS POPS HIGH WILL CUT ONLY
SLIGHTLY. WIDELY SCT SHOWERS AT BEST SAT NIGHT BUT STILL MOSTLY
CLOUDY. SUN...NEXT FRONT APPROACHING LATE. AIRMASS MODERATELY
UNSTABLE IN THE AFTERNOON. WILL FORECAST SCT TSTMS TOWARD EVENING.
TEMPS...WILL CONTINUE TO UNDERCUT MAX TEMPS WITH CLOUDS/PRECIP.
EXTENDED...SFC COLD FRONT MOVES THRU SUN NIGHT OR EARLY MON...WITH
LOW DEVELOPING WEST OF AREA...MOISTURE REMAINS HIGH. SECONDARY FRONT
MOVES THRU LATE MON OR EARLY TUE...COOLER DRIER AIR FOR MIDWEEK.
WILL FORECAST SHOWERS/TSTMS MON AND LEAVE OUT TUE...ALTHOUGH ECMWF
SLOWER CLEARING US OUT THAN MRF.
FCSTID = 19
CAE 74 84 71 87 / 100 60 20 30
AGS 74 84 71 88 / 100 60 20 30
SSC 74 84 71 87 / 100 60 20 30
OGB 74 84 71 8C7 / 100 60 20 30
.CAE...
GA...FLASH FLOOD WATCH TONIGHT GAZ040-063>065-077.
SC...FLASH FLOOD WATCH TONIGHT SCZ015-016-018-020>022-025>
031-035>038-041.
AWPIn the hours before
Special weather statement, Sep 22, 2:00 PM EDT, 2 hours 30 minutes before
SCZ015-016-018-020-021-022-025-026-027-028-029-030-031-035-036- 037-038-041-GAZ040-063-064-065-077-230100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 200 PM EDT FRI SEP 22 2000 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN SOUTH CAROLINA: AIKEN BAMBERG BARNWELL CALHOUN CHESTERFIELD CLARENDON EDGEFIELD FAIRFIELD KERSHAW LANCASTER LEE LEXINGTON MCCORMICK NEWBERRY ORANGEBURG RICHLAND SALUDA SUMTER THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN GEORGIA: BURKE COLUMBIA LINCOLN MCDUFFIE RICHMOND THE REMNANTS OF TROPICAL STORM HELENE WILL CONTINUE TO MOVE NORTHEAST ACROSS THE SOUTHERN PORTION OF THE COUNTRY TONIGHT. IT IS EXPECTED TO MOVE FROM SOUTHWEST GEORGIA ACROSS THE CENTRAL SAVANNAH RIVER AREA AND SOUTHERN MIDLANDS DURING THE OVERNIGHT HOURS THEN TO THE NORTHERN MIDLANDS BY SATURDAY MORNING. THE AIRMASS ASSOCIATED WITH THE SYSTEM WILL BE VERY MOIST AND SLIGHTLY UNSTABLE. HOWEVER...THE CIRCULATION ASSOCIATED WITH THE SYSTEM COULD PRODUCE A FEW ISOLATED TORNADOES OVERNIGHT. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND JUST TO THE RIGHT OF THE TRACK OF THE SYSTEM. SO THE EXACT TRACK OF THE REMNANTS OF TROPICAL STORM HELENE WILL BE CRITICAL FOR THE AREA THAT HAS THE GREATEST RISK FOR SEVERE WEATHER. ALL INTERESTS SHOULD BE AWARE OF THIS POTENTIAL FOR SEVERE WEATHER AND KEEP POSTED ON WEATHER STATEMENTS...WATCHES... OR WARNINGS WHICH MAY BE ISSUED BY THE NATIONAL WEATHER SERVICE. BE PREPARED TO TAKE QUICK ACTION IF THREATENING WEATHER IS SIGHTED OR A WARNING IS ISSUED FOR YOUR AREA. EMERGENCY PREPAREDNESS OFFICIALS ARE REQUESTED TO REMAIN ALERT AND MAKE PRELIMINARY PLANS TO DEAL WITH SEVERE WEATHER SHOULD IT OCCUR. SEVERE WEATHER SPOTTERS...INCLUDING AMATEUR RADIO OPERATORS... SHOULD MONITOR THIS WEATHER SITUATION AND RELAY REPORTS PROMPTLY TO THE NEAREST NATIONAL WEATHER SERVICE OFFICE. PLEASE SEE THE SHORT TERM FORECAST FROM NATIONAL WEATHER SERVICE IN COLUMBIA FOR THE LATEST SHORT TERM FOREDCAST INFORMATION. THE NWWS ID IS CAENOWCAE AND THE WMO HEADER IS FPUS72 KCAE. LCV
Nearby
Flash Flood Warnings in South Carolina, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.